Alert archive / New York / Wind Advisories in 2008
Wind Advisory 12, NWS New York, NY
NWS New York, NY issued this wind advisory at Oct 25, 2008, 3:38 PM EDT for 6 counties in New York; Hudson County, Passaic County, New Jersey; 4 counties in Connecticut. It took effect at Oct 25, 2008, 5:00 PM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2008, 3:38 PM EDT (19:38 UTC)
- In effect from
- Oct 25, 2008, 5:00 PM EDT
- Expired
- Oct 26, 2008, 3:00 AM EDT
- In force
- 10 hr
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Hudson County, NJ, Passaic County, NJ, Bronx County, NY, Kings County, NY, New York County, NY, Richmond County, NY, Suffolk County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 55 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.6 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 833 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KOKX 251938 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 338 PM EDT SAT OCT 25 2008 ...STRONG SOUTHERLY WINDS ALONG THE COAST TONIGHT... .THE PRESSURE DIFFERENCE BETWEEN AN APPROACHING COLD FRONT AND STRONG HIGH PRESSURE OVER THE WESTERN ATLANTIC WILL PRODUCE STRONG SOUTHEAST TO SOUTH WINDS IN COASTAL SECTIONS TONIGHT. THESE WINDS WILL DIMINISH OVERNIGHT AS THE COLD FRONT PASSES THROUGH. CTZ011-012-NYZ079-081-260400- /O.NEW.KOKX.WI.Y.0012.081025T2200Z-081026T0700Z/ SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 338 PM EDT SAT OCT 25 2008 ...WIND ADVISORY IN EFFECT UNTIL 3 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM EDT SUNDAY. SOUTHEAST WINDS 15 TO 25 MPH LATE THIS AFTERNOON WILL BECOME SOUTH THIS EVENING...AND INCREASE TO 25 TO 35 MPH...WITH GUSTS 45 TO 50 MPH. THE HIGHEST WINDS WILL OCCUR RIGHT ALONG THE IMMEDIATE COAST...AND ALSO ON ELEVATED ROADWAYS. WINDS SHOULD DIMINISH LATE TONIGHT AFTER A COLD FRONT PASSES THROUGH. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH... OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CTZ010-NYZ078-080-260400- /O.NEW.KOKX.WI.Y.0012.081025T2200Z-081026T0400Z/ SOUTHERN NEW HAVEN-NORTHWESTERN SUFFOLK-SOUTHWESTERN SUFFOLK- 338 PM EDT SAT OCT 25 2008 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. SOUTHEAST WINDS 20 TO 25 MPH WITH GUSTS UP TO 35 MPH LATE THIS AFTERNOON WILL BECOME SOUTH THIS EVENING...AND INCREASE TO 25 TO 35 MPH WITH GUSTS 45 TO 50 MPH. THE HIGHEST WINDS WILL OCCUR RIGHT ALONG IMMEDIATE SOUTH FACING COASTS...AND ALSO ON ELEVATED ROADWAYS. WINDS SHOULD DIMINISH AFTER MIDNIGHT...AFTER A COLD FRONT PASSES THROUGH. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH... OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ GOODMAN
2 follow-up statements
000 WWUS71 KOKX 252100 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 500 PM EDT SAT OCT 25 2008 ...STRONG SOUTHEAST TO SOUTH WINDS TONIGHT... .THE PRESSURE DIFFERENCE BETWEEN AN APPROACHING COLD FRONT AND STRONG HIGH PRESSURE OVER THE WESTERN ATLANTIC WILL PRODUCE STRONG SOUTHEAST TO SOUTH WINDS IN COASTAL SECTIONS TONIGHT. THESE WINDS WILL DIMINISH OVERNIGHT AS THE COLD FRONT PASSES THROUGH. CTZ009-NJZ003>006-011-NYZ071>077-260400- /O.EXA.KOKX.WI.Y.0012.081025T2200Z-081026T0400Z/ SOUTHERN FAIRFIELD-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION- SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- 500 PM EDT SAT OCT 25 2008 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. SOUTHEAST WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH LATE THIS AFTERNOON WILL BECOME SOUTH THIS EVENING. WINDS WILL BE HIGHEST RIGHT ALONG IMMEDIATE COASTAL EXPOSURES...AND ON ELEVATED BRIDGES AND ROADWAYS. WINDS SHOULD DIMINISH AFTER MIDNIGHT...AFTER A COLD FRONT PASSES THROUGH. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH... OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CTZ011-012-NYZ079-081-260500- /O.CON.KOKX.WI.Y.0012.081025T2200Z-081026T0700Z/ SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 500 PM EDT SAT OCT 25 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT SUNDAY. SOUTHEAST WINDS 15 TO 25 MPH LATE THIS AFTERNOON WILL BECOME SOUTH THIS EVENING...AND INCREASE TO 25 TO 35 MPH...WITH GUSTS 45 TO 50 MPH. THE HIGHEST WINDS WILL OCCUR RIGHT ALONG THE IMMEDIATE COAST...AND ALSO ON ELEVATED ROADWAYS. WINDS SHOULD DIMINISH LATE TONIGHT AFTER A COLD FRONT PASSES THROUGH. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH... OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CTZ010-NYZ078-080-260400- /O.CON.KOKX.WI.Y.0012.081025T2200Z-081026T0400Z/ SOUTHERN NEW HAVEN-NORTHWESTERN SUFFOLK-SOUTHWESTERN SUFFOLK- 500 PM EDT SAT OCT 25 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. SOUTHEAST WINDS 20 TO 25 MPH WITH GUSTS UP TO 35 MPH LATE THIS AFTERNOON WILL BECOME SOUTH THIS EVENING...AND INCREASE TO 25 TO 35 MPH WITH GUSTS 45 TO 50 MPH. THE HIGHEST WINDS WILL OCCUR RIGHT ALONG IMMEDIATE SOUTH FACING COASTS...AND ALSO ON ELEVATED ROADWAYS. WINDS SHOULD DIMINISH AFTER MIDNIGHT...AFTER A COLD FRONT PASSES THROUGH. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH... OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS71 KOKX 260348 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 1148 PM EDT SAT OCT 25 2008 ...STRONG SOUTHEAST TO SOUTH WINDS INTO THE OVERNIGHT... .THE PRESSURE DIFFERENCE BETWEEN AN APPROACHING COLD FRONT AND STRONG HIGH PRESSURE OVER THE WESTERN ATLANTIC WILL PRODUCE STRONG SOUTHEAST TO SOUTH WINDS IN COASTAL SECTIONS INTO THE OVERNIGHT. THESE WINDS WILL DIMINISH OVERNIGHT AS THE COLD FRONT PASSES THROUGH. CTZ009-010-NJZ003>006-011-NYZ071>078-080-260500- /O.EXP.KOKX.WI.Y.0012.000000T0000Z-081026T0400Z/ SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-BERGEN-EASTERN PASSAIC- ESSEX-HUDSON-UNION-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-SOUTHWESTERN SUFFOLK- 1148 PM EDT SAT OCT 25 2008 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT EDT TONIGHT... THE WIND ADVISORY WILL EXPIRE AT MIDNIGHT EDT TONIGHT. $$ CTZ011-012-NYZ079-081-260700- /O.CON.KOKX.WI.Y.0012.000000T0000Z-081026T0700Z/ SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 1148 PM EDT SAT OCT 25 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT SUNDAY. SOUTH WINDS 25 TO 35 MPH...WITH GUSTS 45 TO 50 MPH WILL CONTINUE INTO THE OVERNIGHT. THE HIGHEST WINDS WILL OCCUR RIGHT ALONG THE IMMEDIATE COAST...AND ALSO ON ELEVATED ROADWAYS. WINDS SHOULD DIMINISH LATE OVERNIGHT AFTER A COLD FRONT PASSES THROUGH. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH... OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MALOIT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this wind advisory went out at Oct 25, 11:35 AM EDT, 4 hours 3 minutes earlier.
Area forecast discussion, Oct 25, 11:35 AM EDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
1135 AM EDT SAT OCT 25 2008
.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE WEST THIS AFTERNOON...AND
CROSS THE AREA THIS EVENING. WEAK HIGH PRESSURE WILL THEN BUILD
FROM THE SOUTHWEST LATE TONIGHT THROUGH SUNDAY. ANOTHER COLD FRONT
WILL CROSS THE REGION SUNDAY NIGHT...FOLLOWED BY A TROUGH OF LOW
PRESSURE MONDAY INTO MONDAY NIGHT. STRONGER LOW PRESSURE WILL
PASS BY OFFSHORE MONDAY NIGHT THROUGH TUESDAY NIGHT.
HIGH PRESSURE WILL BUILD IN FROM THE PLAINS DURING THE MID TO
LATE WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
BASED ON CURRENT RADAR SATELLITE IMAGERY...HAVE MADE SOME
ADJUSTMENTS TO FORECAST. BAND OF SPOTTY LIGHT SHOWERS EXTENDING
FROM THE POCONOS THROUGH NJ INTO THE WATERS EAST OF DELMARVA WILL
MOVE NNE THIS AFTERNOON...WITH POP GRADUALLY INCREASING FROM WEST
TO EAST AS THE AFTERNOON WEARS ON. EASTERN LI AND COASTAL SE CT
WILL SEE SOME SUNSHINE BEFORE THICKER CLOUDS AND SHOWERS ARRIVE
LATE. BASED ON LATEST FORECAST SOUNDINGS AND SLOWER ARRIVAL OF
FRONT...IT ALSO APPEARS THAT THE BEST THREAT FOR TSTMS SHOULD
HOLD OFF UNTIL EVENING.
AS FOR HIGHS TODAY...STRONG LOW LEVEL JET WILL PUSH 850
TEMPERATURES UP TO 10-12C...MIXING THIS MOIST ADIABATICALLY WOULD
PUT HIGHS INTO THE UPPER 60S...BUT WITH WATER TEMPERATURES AROUND 60
AND A STRONG ONSHORE FLOW...THIS SHOULD MODERATE THINGS SOMEWHAT
AND KEEP HIGHS 60-65...COOLEST ACROSS THE NORTHERN TIER.
WINDS WILL GRADUALLY INCREASE THIS AFTERNOON...WITH SOME GUSTS
30-40 MPH LATE...HIGHEST NEAR THE COAST AND IN THE HIGHER INTERIOR
ELEVATIONS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
COLD FRONT WILL CROSS MOST OF THE CWA FROM 00Z-06Z TONIGHT...
WITH THREAT OF LOCALLY HEAVY/STRONG CONVECTION. CATEGORICAL POP
THIS EVENING THROUGHOUT GRADUALLY TAPERS OFF FROM WEST TO EAST AS
THE FRONT PASSES.
WITH BEST DYNAMICS PROGGED TO OUR NORTH...IT APPEARS HEAVIEST
RAINFALL WITH THIS SYSTEM WILL BE UP OVER THE ADIRONDACKS.
HOWEVER...CONVECTIVE THREAT IS STILL THERE AND WITH PWATS AROUND
1.5 INCHES...STILL HAVE THREAT FOR LOCALLY HEAVY RAINFALL.
SEE HYDROLOGY SECTION FOR MORE DETAILS.
BEST CHANCE OF THUNDER WILL BE RIGHT AHEAD OF THE FRONT WITH THE
NOSE OF 55-65 KT LLJ...DEEP MOISTURE WITH WITH MOIST ADIABATIC
LAPSE RATES...AND SOME FORCED ASCENT RUNNING JUST AHEAD OF IT.
DUE TO STRENGTH OF LOW LEVEL JET...AND THAT EVEN 50 KT WINDS ARE
PRODDED DOWN AS LOW AS 975 MB...HEAVIER SHOWERS COULD PROVIDE
ENOUGH DOWNWARD MOMENTUM TRANSFER TO PRODUCE ISOLATED DAMAGING
WIND GUSTS AT THE SURFACE. STABILITY IN THE LOWEST LEVELS SHOULD
COUNTERACT THIS...SO ONLY WILL MENTION GUSTY WINDS WITH
THUNDERSTORMS...AND NOT HIGHLIGHT ANY WIDESPREAD SEVERE THREAT.
SHOULD END UP RATHER BREEZY TO WINDY THIS EVENING...BUT WITH
STRONGEST GUSTS CONFINED TO CONVECTIVE ACTIVITY...THIS WOULD BEST
HANDLED WITH SPECIAL WEATHER STATEMENTS AND/OR SEVERE
THUNDERSTORM WARNINGS RATHER THAN A WIND ADVISORY.
EXPECT RAPID DRYING BEHIND THE FRONT WITH CLEARING SKY CONDITIONS
AND DIMINISHING WINDS. EVEN THOUGH THE FRONT IS POTENT...THE REAL
COLD AIR WITH THIS SYSTEM LIES BEHIND A SECOND COLD FRONT WHICH
WILL CROSS THE REGION SUNDAY NIGHT...WHILE DOWNSLOPE FLOW AND THE
REGION BEING BETWEEN SOUTHERN AND NORTHERN STREAM SYSTEMS ALOFT
KEEPS THINGS DRY ON SUNDAY. THE DOWNSLOPE FLOW ACTUALLY SHOULD BE
STRONG ENOUGH TO KEEP THE FRONTAL PASSAGE DRY AS WELL. WINDS
SHOULD BECOME GUSTY BEHIND THE FRONT MONDAY MORNING.
FOR TEMPERATURES TONIGHT THROUGH SUNDAY NIGHT...FOLLOWED A BLEND
OF AVAILABLE GUIDANCE. CLOUD COVER THE FIRST PART OF THE NIGHT AND
WINDS OVERNIGHT WILL KEEP TEMPERATURES ABOUT 5 DEGREES ABOVE
NORMAL...AND SUNSHINE ON SUNDAY ALONG WITH 850 TEMPERATURES AROUND 8C
SHOULD ALLOW FOR HIGHS TO REACH THE LOWER TO MID 60S AT MOST
LOCATIONS...ABOUT 5 DEGREES ABOVE NORMAL...AND THIS FORECAST
MIGHT BE A TAD ON THE COOL SIDE AS THERE IS SOME POTENTIAL WE
COULD END UP MIXING DOWN FROM A LITTLE HIGHER THAN CURRENTLY
EXPECTED. COLDER AIR BEGINS TO FILTER IN SUNDAY NIGHT BEHIND THE
COLD FRONT...WITH LOWS NEAR NORMAL.
COLD ADVECTION ON MONDAY SHOULD BRING WITH IT SOME INSTABILITY
STRATO-CU AND POSSIBLY SOME SPRINKLES AS AN UPPER LEVEL SHORT WAVE
APPROACHES. BACKED DOWN FROM SLIGHT CHANCE POPS AS DOWNSLOPE FLOW
SHOULD WORK AGAINST DYNAMICS AND HELP PRECLUDE MEASURABLE
PRECIPITATION. 850 TEMPERATURES FALLING TO -1 TO -3C AND SPOTTY
SUNSHINE WILL ALLOW FOR HIGHS ONLY TO REACH THE LOWER TO MID
50S...ABOUT 5 DEGREES BELOW NORMAL.
ANOTHER SHORTWAVE ASSOCIATED WITH THE UPPER TROUGH PASSES THROUGH
MONDAY NIGHT...BRINGING AN INCREASE IN CLOUD COVER...ESPECIALLY
ACROSS NW AREAS...AND POSSIBLY A SPRINKLE OR FLURRY...WITH THE
LATTER POSSIBLE LATE AT NIGHT AS BOUNDARY LEVEL TEMPERATURES
COOL ENOUGH TO SUPPORT A FEW FLAKES OF SNOW POTENTIALLY MAKING IT
TO THE GROUND.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
MAJOR DIFFERENCES BETWEEN THE ECMWF AND GFS/GEFS MEAN IN THE
HANDLING OF A DEVELOPING NORTHERN STREAM CUTOFF. ECMWF IS MUCH
FURTHER WEST AND WOULD SPELL A POTENTIALLY GREY...WET AND COOL
TUESDAY INTO WEDNESDAY...WHILE THE GFS/GEFS MEAN KEEP THE
RESULTING SURFACE SYSTEM WELL OFFSHORE AND OPEN THE CUTOFF INTO A
TRANSITORY TROUGH. FOR NOW AM JUST RUNNING WITH SLIGHT CHANCE POPS
TUESDAY THROUGH WEDNESDAY (SLIGHT DEFERENCE TO OUTLIER ECMWF) AND
KEEP TEMPERATURES BELOW NORMAL (AROUND 10 DEGREES BELOW NORMAL
ON HIGHS BOTH DAY AND 5-8 DEGREES BELOW NORMAL ON LOWS).
HIGH PRESSURE THEN BUILDS IN FROM THE PLAINS TO KEEP THINGS DRY
LIKELY INTO FRIDAY...THOUGH THE GFS DOES SUGGEST A BACK DOOR FRONT
COULD COME DOWN FRIDAY (SLIGHT CHANCE POPS THEN). WITH THE HIGH
PUMPING IN COLD AIR AT THE LOW LEVELS EXPECT BELOW NORMAL...BUT
SLOWLY MODERATING TEMPERATURES THROUGH THE LATTER HALF OF THE WORK
WEEK.
&&
.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...
HIGH PRESSURE WILL CONTINUE TO SLIDE EAST AWAY FROM THE COAST AS
LOW PRESSURE AND A FRONTAL BOUNDARY APPROACH THE TERMINALS FROM
THE WEST. THIS WILL RESULT IN SEVERAL IMPACTS AT LOCAL TERMINALS
THROUGH TONIGHT.
LOW LEVEL DRY AIR FROM HIGH PRESSURE EAST OF CAPE COD IS HOLDING
ON...KEEPING CIGS FROM FALLING INTO THE MVFR CATEGORY (EXCEPT AT
KSWF). DUE TO THIS...HAVE PUSHED BACK THE ONSET OF PREVAILING LOWER
CIGS TO THE 18-19Z TIME FRAME ACROSS WESTERN TERMINALS...20-21Z TIME
FRAME ACROSS EASTERN TERMINALS. THEN EXPECT LOW END MVFR OR IFR CIGS
TO PREVAIL UNTIL THE FRONT SLIDES EAST OF THE AREA THIS EVENING. SCT
SHOWERS ACROSS SOUTHERN NJ ARE MOVING NORTHWARD...SOME DISSIPATING
DUE TO THE DRIER AIR...AND ARE EXPECTED TO BEGIN IMPACTING WESTERN
TERMINALS BETWEEN 17Z AND 19Z...A FEW HOURS LATER EAST. HEAVIER AND
STEADIER SHOWERS WILL MOVE IN WITH THE FRONT LATE THIS AFTERNOON AND
INTO THE EVENING HOURS.
ISOLD TSRA ARE POSSIBLE BUT CHANCES ARE LOW AND AREAL COVERAGE WILL
BE MINIMAL. THIS THREAT GENERALLY WILL BE IMMEDIATELY AHEAD OF AND
ALONG THE FRONTAL BOUNDARY...FROM ABOUT 19Z-00Z WEST AND 21Z-02Z
EAST. A STRONG LOW LEVEL JET WILL DEVELOP OVER THE REGION THIS
AFTERNOON WITH A SOUTHERLY FLOW STRENGTHENING TO 50 TO 60 KT AT 1500
TO 2500 FEET. HEAVIER SHRA AND ANY TSRA COULD PRODUCE SOME LOCALLY
HIGH WIND GUSTS...35 KT TO 45 KT. LLWS CONTINUES IN TAFS.
WINDS...COASTAL SECTIONS WILL BE THE STRONGEST...WITH WEAKER FLOW
EXPECTED NORTH AND WEST OF THE CITY TERMINALS. EXPECT THE STRONGEST
SUSTAINED WINDS TO OCCUR THROUGH THE AFTERNOON WITH 15 TO 20 KT
SOUTHEASTERLY FLOW AT THE COAST AND 10 TO 15 KT INLAND. LOOK FOR
WIND GUSTS TO BE UP TO AROUND 40 KT IN CONVECTION AND 25 TO 30 KT
OUTSIDE OF CONVECTION.
THE COLD FRONT WILL BEGIN TO SLIDE THROUGH THE REGION THIS EVENING.
THIS WILL SHUT OFF THE THREAT OF SIGNIFICANT PRECIP...SHIFT THE
WINDS TO SOUTHWEST TO WEST AT 10 TO 15 KT WITHOUT SIGNIFICANTLY
HIGHER GUSTS AND START TO TREND CIGS AND VSBYS BACK TO VFR.
OUTLOOK FOR 06Z SUNDAY THROUGH WEDNESDAY...FRONTAL BOUNDARY IS QUICK
MOVING LOOKS TO CLEAR EASTERN TERMINALS BY ABOUT 10Z SUNDAY. BEHIND
THE FRONT...WINDS SHIFT TO THE WEST TO NORTHWEST AND DIMINISH
RAPIDLY AS WEAK HIGH PRESSURE BUILDS IN. CEILINGS AND VISIBILITIES
IMPROVE TO VFR.
SUB VFR CONDITIONS ARE ALSO POSSIBLE AGAIN SUN NIGHT AND MON AS
ANOTHER COLD FRONT MOVES THROUGH. GUTSY WINDS POSSIBLE BEHIND THE
FRONT INTO MON AFTERNOON. VFR MON NIGHT INTO WED AS HIGH PRESSURE
BUILDS TOWARD THE TERMINALS.
...................................................
TAF CODE IS CHANGING NOVEMBER 5TH AT 00Z...
PLEASE SEE...
HTTP:/AVIATIONWEATHER.GOV/NOTICE/TAF30.PHP
...................................................
&&
.MARINE...
WINDS PICK UP FROM THE SE THIS MORNING AS PRESSURE GRADIENT TIGHTENS
IN RESPONSE TO AN APPROACHING STORM SYSTEM FROM THE WEST...AND HIGH
PRESSURE DEPARTING TO THE EAST.
950 HPA WINDS INCREASE TO AROUND 60 KT BY MID TO LATE AFTERNOON INTO
THIS EVENING...ACROSS ALL WATERS...SO HAVE EXTENDED THE GALE
WARNING WESTWARD TO INCLUDE ALL OCEAN WATERS. SHOULD BE ABLE TO
MIX DOWN AT LEAST A SIGNIFICANT PORTION OF THIS...ESPECIALLY IN
MODERATE TO HEAVY RAIN...AND/OR ANY CONVECTION THAT DEVELOPS.
THEREFORE...WILL UPGRADE THE GALE WATCH TO A GALE WARNING AT THIS
TIME FOR WINDS GUSTING TO 35 KT.
DID NOT YET HAVE CONFIDENCE TO EXTEND GALES INTO THE WESTERN SOUND
OR HARBOR...AND WILL REEVALUATE THIS AFTERNOON. WILL KEEP SMALL
CRAFT ADVISORY FOR WIND GUSTS BETWEEN 25 AND 30 KT THERE FROM LATE
THIS MORNING UNTIL THE FRONT PUSHES THROUGH.
OCEAN SEAS SHOULD EVENTUALLY BUILD TO 10-12 FT AS ONSHORE WINDS
INCREASE TO AROUND 25 KT LATE THIS AFTERNOON AND EVENING.
GUSTS DROP OFF FAIRLY QUICKLY AFTER A COLD FRONT MOVES THROUGH
THE WATERS OVERNIGHT TONIGHT. ONLY CONCERN SUNDAY WILL THEREFORE
BE SEAS ON THE OCEAN AS A LINGERING SWELL IS FORECAST TO KEEP
WAVES UP TO AT LEAST 5 FT THROUGH THE DAY...AND POSSIBLY EVEN
THROUGH MONDAY. A COLD FRONT WILL PASS THROUGH ON MONDAY...SO ALL
WATERS MAY HAVE A CHANCE OF SCA GUSTS AS CAA FOLLOWS IN ITS WAKE.
THE LONG TERM LIKELY STARTS OUT WITH SCA TYPE WINDS AND SEAS ON
OCEAN WATERS MONDAY NIGHT. WITH PERSISTENT NW FLOW...IT LOOKS LIKE
OCEAN SEAS COULD STAY ABOVE 5 FT THROUGH WEDNESDAY NIGHT.
SUB SCA CONDITIONS BY WEDNESDAY EVENING PROVIDING RESIDUAL OCEAN
SWELLS DECREASE. TRANQUIL MARINE CONDITIONS UNDER HIGH PRESSURE
THURSDAY AND FRIDAY.
&&
.HYDROLOGY...
PWAT UP TO 1.5 INCHES LATE THIS AFTERNOON AND EARLY THIS
EVENING...COUPLED WITH STRONG LOW LEVEL THETA-E ADVECTION WILL
BRING ENOUGH MOISTURE TO THE REGION AHEAD OF THE COLD FRONT...THAT
EXPECT BETWEEN 0.75 TO 1.25 INCHES OF RAIN...WITH THE HIGHEST
AMOUNTS OVER THE TERRAIN NW OF NYC WITH SE UPSLOPE FLOW.
LOCALLY HIGHER AMOUNTS ARE POSSIBLE IN AREAS RECEIVING THE
STRONGEST CONVECTION. THE PRIMARY IMPACT WILL BE POSSIBLE URBAN
FLOODING IN AREAS RECEIVING LOCALLY HEAVY RAINFALL...AS FLASH
FLOOD GUIDANCE NUMBERS ARE VERY HIGH...WITH 3-HR AMOUNTS
GENERALLY AROUND 3-4 INCHES AND 6-HR AMOUNTS AROUND 4-5 INCHES.
OTHERWISE...NO OTHER SIGNIFICANT PRECIPITATION IS EXPECTED NEXT
WEEK...UNLESS THE ECMWF IS CORRECT TUE/WED OF NEXT WEEK.
&&
.TIDES/COASTAL FLOODING...
GENERALLY NEED CLOSE TO 2 FEET TO APPROACH MINOR FLOODING
BENCHMARKS. TIDES CURRENTLY ARE RUNNING ABOUT 0.5 FEET ABOVE
NORMAL...AND THAT DEPARTURE IS EXPECTED TO INCREASE TO BETWEEN 1.0
AND 1.5 FEET BY THIS EVENING. AS A RESULT...DO NOT ANTICIPATE
COASTAL FLOODING PROBLEMS.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ335-338.
GALE WARNING UNTIL MIDNIGHT EDT TONIGHT FOR ANZ330-340-345-350-
353-355.
&&
UPDATE...GOODMANHazardous weather outlook, Oct 25, 5:32 AM EDT, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 532 AM EDT SAT OCT 25 2008 ANZ330-340-345-350-353-260945- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 532 AM EDT SAT OCT 25 2008 ...GALE WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>012-NJZ002>006-011-NYZ067>081-260945- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 532 AM EDT SAT OCT 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND POSSIBLE THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING WILL PRODUCE LOCALLY HEAVY RAINFALL ACROSS THE REGION...POSSIBLY CAUSING MINOR URBAN FLOODING. IN ANY STRONGER STORMS THIS AFTERNOON AND EVENING...THERE IS THE POTENTIAL FOR STRONG GUSTY WINDS...SOME OF WHICH MAY APPROACH OR REACH SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAYBE NEEDED TO REPORT RAINFALL RATES OF AN INCH OR MORE AN HOUR...STRONG TO SEVERE WINDS...ANY FLOODING...AND RAINFALL TOTALS FOR THIS AFTERNOON AND EVENING. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ335-338-355-260945- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 532 AM EDT SAT OCT 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. MALOIT
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 5:10 AM EDT | Gale Warning | OKX | 24 hr | |
| Oct 25, 5:11 PM EDT | Coastal Flood Advisory | OKX | Bronx, Kings, New York, Richmond, Westchester | 3 hr |
| Oct 25, 5:13 PM EDT | Areal Flood Advisory | OKX | Orange | 3 hr |
Nearby
Wind Advisories in New York, 2008Wind Advisories in Connecticut, 2008Wind Advisories in New Jersey, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.